The complexity of stochastic Rabin and Streett games

K. Chatterjee, L. De Alfaro, T.A. Henzinger, in:, Springer, 2005, pp. 878–890.

Download
No fulltext has been uploaded. References only!

Conference Paper | Published
Series Title
LNCS
Abstract
The theory of graph games with ω-regular winning conditions is the foundation for modeling and synthesizing reactive processes. In the case of stochastic reactive processes, the corresponding stochastic graph games have three players, two of them (System and Environment) behaving adversarially, and the third (Uncertainty) behaving probabilistically. We consider two problems for stochastic graph games: the qualitative problem asks for the set of states from which a player can win with probability 1 (almost-sure winning); the quantitative problem asks for the maximal probability of winning (optimal winning) from each state. We show that for Rabin winning conditions, both problems are in NP. As these problems were known to be NP-hard, it follows that they are NP-complete for Rabin conditions, and dually, coNP-complete for Streett conditions. The proof proceeds by showing that pure memoryless strategies suffice for qualitatively and quantitatively winning stochastic graph games with Rabin conditions. This insight is of interest in its own right, as it implies that controllers for Rabin objectives have simple implementations. We also prove that for every ω-regular condition, optimal winning strategies are no more complex than almost-sure winning strategies.
Publishing Year
Date Published
2005-06-24
Acknowledgement
This research was supported in part by the ONR grant N00014-02-1-0671, the AFOSR MURI grant F49620-00-1-0327, and the NSF grant CCR-0225610.
Volume
3580
Page
878 - 890
Conference
ICALP: Automata, Languages and Programming
IST-REx-ID

Cite this

Chatterjee K, De Alfaro L, Henzinger TA. The complexity of stochastic Rabin and Streett games. In: Vol 3580. Springer; 2005:878-890. doi:10.1007/11523468_71
Chatterjee, K., De Alfaro, L., & Henzinger, T. A. (2005). The complexity of stochastic Rabin and Streett games (Vol. 3580, pp. 878–890). Presented at the ICALP: Automata, Languages and Programming, Springer. https://doi.org/10.1007/11523468_71
Chatterjee, Krishnendu, Luca De Alfaro, and Thomas A Henzinger. “The Complexity of Stochastic Rabin and Streett Games,” 3580:878–90. Springer, 2005. https://doi.org/10.1007/11523468_71.
K. Chatterjee, L. De Alfaro, and T. A. Henzinger, “The complexity of stochastic Rabin and Streett games,” presented at the ICALP: Automata, Languages and Programming, 2005, vol. 3580, pp. 878–890.
Chatterjee K, De Alfaro L, Henzinger TA. 2005. The complexity of stochastic Rabin and Streett games. ICALP: Automata, Languages and Programming, LNCS, vol. 3580. 878–890.
Chatterjee, Krishnendu, et al. The Complexity of Stochastic Rabin and Streett Games. Vol. 3580, Springer, 2005, pp. 878–90, doi:10.1007/11523468_71.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar